# SDR CA110106006

- Difficulty date: December 21, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Cessna 152
- Engine: Lyc O235L2C
- Propeller: Snsnch 72CCS6
- System (JASC): 8011 · Engine Starter
- Part: Armature
- Condition: Burned
- Location: Starter
- Part time: 193 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

THE BATTERY WAS THE INITIAL SNAG FROM THE PILOT.  THE PLANES ELECTRONICS WEREN`T COMING ON.  FUMES WERE COMING FROM THE OIL DOOR ON THE COWLING WHICH WAS THE BATTERY BEING BOILED OVER.   FOUND BATTERY HAD PUKED ITS GUTS OUT.  TLOOKED FOR CAUSE AND FOUND  WHEN YOU ENGAGED THE STARTER IT WOULD NOT ENGAGE.  RING GEAR AND FEEDER CABLE TO THE STARTER GOT VERY WARM.  RELAYS WOULD STAY CLOSED AND  BATTERY SHORTING ITS SELF OUT.  STARTER SHORTED OUT INTERNALLY, WHICH CAUSED THE SOLENOID TO FUSE IT-SELF CLOSED AND DRAINING THE BATTERY COMPLETELY.  PULLED THE REAR CASE OFF THE STARTER AND FOUND THAT THE COMMUTATOR AND ARMATURE WERE COMPLETELY MELTED.
